My surgeon has prescribed 4 drops of Pred Forte per day for 6 weeks tapering off for 2 weeks following cataract surgery on both eyes. I've read that PF actually delays healing in these cases. I had to use Prednisone for months for an unrelated problem and suffered all the usual side affects - moon face, obese trunk, etc. Do I really need to take Pred Forte for so long? I'm also using Zymar (for ten days) and Xibrom (for 8 weeks) in each eye.
Yes, this is totally normal and done millions of times a year all over the world. I have done it for every cataract surgery I have ever performed. You want to keep the eye from getting inflamed after surgery. If we didn't use proper anti-inflammatory drops, the success rate from surgery would be awful due to inflammatory complications. Now, if you truly insist, some surgeons can taper off the steroids at 4 weeks instead of 8, while contiuing the Xibnrom, but my personal preference is the 8 week course unless there are side effects from the Pred FOrte such as a pressure rise (about 5% of the time or so.)
I would recommend that you follow your eyeMD’s instructions. When instilling the drop, if you occlude the outflow path for tears, less of the drop may be systemically absorbed. It is unusual for individuals on topical steroids to develop the “cushingoid” appearance you describe.
Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.